Felix Famoye
Professor
Department of Statistics, Actuarial, & Data Sciences
Pearce Hall 132
989-774-5497



Dr. Famoye is a professor of Statistics at Central Michigan University

Affiliations

  • Elected Fellow, American Statistical Association (since 2014)
  • Editor-in-Chief, Journal of Statistical Distributions and Applications (since 2012)
  • Elected into International Statistical Institute (since 1990)
  • International Association for Statistical Computing (since 1990)
  • American Statistical Association (since 1986)
  • Mid-Michigan Chapter of American Statistical Association (since 1988)

Honors and Awards

Research Awards
  • Fulbright Scholarship Award, 2016-2017
  • Carnegie Corporation of New York Fellowship Award, 2015
  • College of Science and Technology Award for Outstanding Research, 2012
  • Fulbright Scholarship Award, 2009-2010
  • President’s Award for Outstanding Research and Creative Activity, 2005
  • Central Michigan University Research Professorship, 1998
  • Central Michigan University Research Professorship, 1994
  • Central Michigan University Summer Fellowship, 1990
  • The University of Calgary Fellowship Award, 1988
  • Winner of the International Statistical Institute Competition, 1987
Academic, Teaching, & Service Awards
  • College of Science & Technology Outstanding Teaching Award, 2005
  • Included in Academic Keys Who’s Who in Sciences Higher Education, 2004
  • American Statistical Association Mid-Michigan Chapter Service Award, 1998
  • Central Michigan University Excellence in Teaching Award, 1997
  • Canadian Commonwealth Scholarship Award, 1983

Education

  • Ph.D., University of Calgary, Calgary, Canada, 1986
  • B.Sc., (Hons), University of Ibadan, Ibadan, Nigeria, 1980

Professional Interests

  • Research in Statistics & Statistical Consulting

Teaching Areas

  • Graduate and Undergraduate Courses in Applied and Theoretical Statistics

Selected Publications & Presentations

Publications
  • Famoye, F. Exponentiated Weibull-geometric distribution and its application to count data. Accepted by Journal of Data Science, 2018
  • Aldeni, M., Famoye, F. and Lee, C. A generalized family of lifetime distributions and survival models. Accepted by Journal of Modern Applied Statistical Methods, 2018
  • Famoye, F., Akarawak, E. and Ekum, M. Weibull-normal distribution and its applications. Journal of Statistical Theory and Applications., 17(4), 719-727, 2018
  • Aljarrah, M.A., Famoye, F. and Lee, C. A new generalized normal distribution: Properties and applications. Accepted by Communications in Statistics: Theory & Methods, 2018
  • Hamed, D., Famoye, F. and Lee, C. On families of generalized Pareto distribution: Properties and applications. Journal of Data Science, 16(2), 377-396, 2018
  • Famoye, F. and Preisser, J.S. Marginalized zero-inflated generalized Poisson regression. Journal of Applied Statistics, 45(7), 1247-1259, 2018
  • Aldeni, M., Lee, C. and Famoye, F. Families of distributions arising from quantile of generalized lambda distribution. Journal of Statistical Distributions and Applications, Vol. 4, #25, 2017
  • Famoye, F. and Lee, C. Exponentiated-exponential geometric regression model. Journal of Applied Statistics, 44(16), 2963-2977, 2017
  • Alzaatreh, A., Lee, C., Famoye, F. and Ghosh, I. The generalized Cauchy family of distributions with applications. Journal of Statistical Distributions and Applications, Vol. 3, #12, 2016
  • Almheidat, M., Lee, C. and Famoye, F. A generalization of the Weibull distribution with applications. Journal of Modern Applied Statistical Methods, 15(2), 788-820, 2016
  • Alzaatreh, A., Lee, C. and Famoye, F. Family of generalized gamma distributions: Properties and applications. Hacettepe Journal of Mathematics and Statistics, 45(3), 869-886, 2016
  • Ajiferuke, I. and Famoye, F. Modelling count response variables in informetric studies: Comparison among count, linear, and lognormal regression models. Journal of Informetrics, 9, 499-513, 2015
  • Almheidat, M., Famoye, F. and Lee, C. Some generalized families of Weibull distribution: Properties and applications. International Journal of Statistics and Probability, 4(3), 18-35, 2015
  • Aljarrah, M.A., Famoye, F. and Lee, C. A new Weibull-Pareto distribution. Communications in Statistics: Theory & Methods, 44, 4077-4095, 2015
  • Famoye, F. Multivariate generalized Poisson regression model. Communications in Statistics: Theory & Methods, 44, 497-511, 2015
  • Al-Aqtash, R., Famoye, F. and Lee, C. On generating a new family of distributions using the logit function. Journal of Probability and Statistical Science, 13(1), 135-152, 2015
  • Akinsete, A., Famoye, F. and Lee, C. The Kumaraswamy-geometric distribution. Journal of Statistical Distributions and Applications, Vol. 1, #17, 2014
  • Al-Aqtash, R., Lee, C. and Famoye, F. Gumbel-Weibull distribution: Properties and applications. Journal of Modern Applied Statistical Methods, 13(2), 201-225, 2014
  • Alzaatreh, A., Lee, C. and Famoye, F. T-normal family of distributions: A new approach to generalize the normal distribution. Journal of Statistical Distributions and Applications, Vol. 1, #16, 2014
  • Aljarrah, M., Lee, C. and Famoye, F. On generating T-X family of distributions using quantile functions. Journal of Statistical Distributions and Applications, Vol. 1, #2, 2014
  • Alzaatreh, A., Famoye, F. and Lee, C. The gamma-normal distribution: Properties and applications. Computational Statistics and Data Analysis, 69, 67-80, 2014
  • Alzaghal, A., Lee, C. and Famoye, F. Exponentiated Weibull-exponential distribution: Properties and applications. Journal of Applied Statistical Science, 21(1), 113-134, 2013
  • Alshawarbeh, E., Famoye, F. and Lee, C. Beta-Cauchy distribution: Some properties and applications. Journal of Statistical Theory and Applications, 12, 378-391, 2013
  • Alzaghal, A., Famoye, F. and Lee, C. Exponentiated T-X family of distributions with some applications. International Journal of Statistics and Probability, 2(3), 31-49, 2013
  • Alzaatreh, A., Lee, C. and Famoye, F. A new method for generating families of continuous distributions. Metron, 71(1), 63-79, 2013
  • Lee, C., Famoye, F. and Alzaatreh, A. Methods for generating families of univariate continuous distributions in the recent decades. WIREs Computational Statistics, 5, 219-238, 2013.
Books Published
  • Bayo Lawal and Felix Famoye, Applied Statistics: Regression and Analysis of Variance. University Press of American, Inc., Lanham, MD, 2013
  • P.C. Consul and Felix Famoye, Lagrangian Probability Distributions. Birkhäuser, Boston, MA, 2006
  • J.N. Inungu and Felix Famoye, Statistics for Biological and Health Sciences. Kendall/Hunt Publishing Company, Dubuque, Iowa, 2006
Conference Presentations
  • Exponentiated Weibull-geometric regression model. Presentation at the Joint Statistical Meetings (JSM) held in Vancouver, Canada (July 28 - August 2, 2018).
  • International migration and national development. Plenary speaker at The International Conference of the Humanities and Sciences, University of Lagos (August 14 - 17, 2017)
  • Global warming and statistical modelling. Plenary speaker at the 36th Nigerian Mathematical Society International Conference held in Makurdi, Nigeria (May 9 - 12, 2017)
  • Bivariate exponentiated-exponential geometric regression model. Invited Presentation at the Joint Statistical Meetings (JSM) held in Chicago, IL (July 31 - August 4, 2016)
  • Exponentiated-exponential geometric regression model. Invited Presentation at the 60th World Statistics Congress of the International Statistical Institute held in Rio de Janeiro, Brazil (July 26 - 31, 2015)
  • Statistical inference as a key to sharpening policy for national economic development. Invited Presentation at the 34th Nigerian Mathematical Society International Conference held in Lagos, Nigeria (June 23 - 26, 2015)
  • A multivariate negative binomial regression model. Invited Presentation at the Joint Statistical Meetings (JSM) held in Boston, MA (August 2 - 7, 2014)
  • Some recent developments in probability distributions. Invited Presentation at the 59th World Statistics Congress of the International Statistical Institute held in Hong Kong (August 25 - 30, 2013)
  • The T-X class of probability distributions. Presented at the Joint Statistical Meetings (JSM) held in Montréal, Canada (August 3 - 8, 2013).